MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURES - NON-ABSORBABLE

ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURES - NON-ABSORBABLE
Model Number EP8776H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 10/19/2022.Component code: g07002 - incomplete device returned.Incomplete device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that it was received one open overwrap packet with one empty labeled winding former and one detached needle that pertain to product code ep8776.The visual assessment of the needle noted that the swage and attachment area was observed as expected.The barrel hole of the needle was examined under 20x magnification, and no suture remnant was found.In addition, the suture was not returned for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Event or Problem Description
It was reported that a patient underwent a av fistura procedure on (b)(6) 2022 and suture was used.During the procedure, the needle popped off of swaged everpoint prolene when surgeon was pulling suture through vessel.A new 6-0 everpoint prolene was obtained.The procedure was competed with no patient consequences.Additional information was requested.

Brand Name
PROLENE SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURES - NON-ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
*  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15630817
Report Number2210968-2022-08554
Device Sequence Number5873440
Product Code GAW
UDI-Device Identifier10705031231238
UDI-Public10705031231238
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEP8776H
Device Catalogue NumberEP8776H
Device Lot NumberSGBCAK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale